MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752900
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the infusion sleeve was easily cut and was unusable during a procedure.The product was replaced and procedure completed with no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.3, h.6 and h.10.The customer did not retain the product lot information for this infiniti procedure pack, therefore the device history records traceable to the reported procedure pack could not be reviewed.The customer reported that the infusion sleeve was to fragile.The returned sample was visually inspected and the issue was confirmed, a cut was found in the shaft of the infusion sleeve.The damage appears to have what resembles phaco tip piercing damage at the center section of the shaft.The root cause of the customer¿s complaint is most likely related to user handling during set-up.The marks on the sleeve have what resembles phaco tip damage; when the sleeve was installed over the phaco tip and the tip pierces the sleeve.After the investigation of this complaint, it has been determined that no action will be taken at this time as the root cause is unknown; however, user handling is suspected.Quality assurance will continue to monitor customer complaints via the complaint review meetings, and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11643278
Report Number1644019-2021-00241
Device Sequence Number3124537
Product Code LRO
UDI-Device Identifier00380657529001
UDI-Public00380657529001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752900
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1